Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 16, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Sep 9, 2014, 11:10 AM MDT for 6 counties in Colorado. It took effect at Sep 9, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 11:10 AM MDT (17:10 UTC)
- In effect from
- Sep 9, 2014, 12:00 PM MDT
- Expired
- Sep 9, 2014, 8:37 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
437 WGUS65 KPUB 091710 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS 1110 AM MDT TUE SEP 9 2014 ...FLASH FLOODING POSSIBLE OVER THE CONTINENTAL DIVIDE THROUGH THIS EVENING... .A WEATHER SYSTEM FROM THE PACIFIC WILL COMBINE WITH SUBTROPICAL MOISTURE MOVING UP FROM ARIZONA TO POSE THE THREAT OF HEAVY RAIN AND FLASH FLOODING OVER THE CONTINENTAL DIVIDE THROUGH THIS EVENING. THE WEST FORK BURN SCAR AND FLOOD PRONE AREAS WILL BE AT THE GREATEST RISK FOR FLOODING. COZ067-068-100115- /O.CAN.KPUB.FF.A.0015.000000T0000Z-140910T0000Z/ /O.NEW.KPUB.FF.A.0016.140909T1800Z-140910T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS... WOLF CREEK PASS 1110 AM MDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE VALLEY. * THROUGH THIS EVENING. * LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE REGION. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN AND NEAR THE WEST FORK BURN SCAR...WITH ROCK SLIDES AND DEBRIS FLOWS POSSIBLE IN AREAS OF STEEPER TERRAIN. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COZ058>061-066-100115- /O.NEW.KPUB.FF.A.0016.140909T1800Z-140910T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS 1110 AM MDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN SOUTH CENTRAL COLORADO...LA GARITA MOUNTAINS. * THROUGH THIS EVENING. * LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE REGION. * MUD OR ROCK SLIDES WILL BE POSSIBLE NEAR AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SR
2 follow-up statements
770 WGUS65 KPUB 092127 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT TUE SEP 9 2014 ...FLASH FLOODING POSSIBLE OVER THE CONTINENTAL DIVIDE THROUGH THIS EVENING... .A WEATHER SYSTEM FROM THE PACIFIC WILL COMBINE WITH SUBTROPICAL MOISTURE MOVING UP FROM ARIZONA TO POSE THE THREAT OF HEAVY RAIN AND FLASH FLOODING OVER THE CONTINENTAL DIVIDE THROUGH THIS EVENING. THE WEST FORK BURN SCAR AND FLOOD PRONE AREAS WILL BE AT THE GREATEST RISK FOR FLOODING. COZ058>061-066>068-100530- /O.CON.KPUB.FF.A.0016.000000T0000Z-140910T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 327 PM MDT TUE SEP 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN SOUTH CENTRAL COLORADO...EASTERN SAN JUAN MOUNTAINS...LA GARITA MOUNTAINS AND UPPER RIO GRANDE VALLEY. * UNTIL MIDNIGHT MDT TONIGHT * LOCALLY HEAVY RAIN SHOWERS COULD PRODUCE FLASH FLOODING DUE TO HIGH AMOUNTS OF SUBTROPICAL MOISTURE TRACKING ACROSS THE REGION. * FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN AND NEAR THE WEST FORK BURN SCAR...WITH ROCK SLIDES AND DEBRIS FLOWS POSSIBLE IN AREAS OF STEEPER TERRAIN. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SR
016 WGUS65 KPUB 100237 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 837 PM MDT TUE SEP 9 2014 ...FLASH FLOOD WATCH CANCELLED... .THE THREAT OF FLASH FLOODING OVER CENTRAL AND SOUTH CENTRAL COLORADO HAS ENDED...AND ONLY LIGHT TO MODERATE RAINFALL IS EXPECTED OVERNIGHT. COZ058>061-066>068-100345- /O.CAN.KPUB.FF.A.0016.000000T0000Z-140910T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE... NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS 837 PM MDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL WILL STILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS OVERNIGHT...BUT THIS RAINFALL IS NOT LIKELY TO CAUSE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 10:42 AM MDT, 28 minutes earlier.
Area forecast discussion, Sep 9, 10:42 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT TUE SEP 9 2014 .UPDATE... ISSUED AT 1038 AM MDT TUE SEP 9 2014 UPDATED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE MOST OF THE CONTDVD THROUGH 06Z. CONVECTION DOES NOT LOOK PARTICULARLY HEAVY FOR LATER TODAY...AND STORM MOVEMENT WILL BE DECENT TO THE EAST. HOWEVER...DYNAMICS LOOK RESPECTABLE WITH THE TROUGH...AND HIGH RES MODELS INDICATE SEVERAL WAVES OF MDT-HEAVY PRECIP CROSSING THE DVD THROUGH THIS EVE. THE MT AREAS WILL BE SUSCEPTIBLE TO LOCAL FLOODING INCLUDING THE POTENTIAL FOR MUD OR ROCK SLIDES. IN COORDINATION WITH KGJT WILL MATCH UP OUR WATCH THROUGH THIS EVE. ROSE UPDATE ISSUED AT 938 AM MDT TUE SEP 9 2014 UPDATE MAINLY TO RAISE POPS A BIT IN THE SHORT TERM...BASED ON OBS AND LATEST HI-RES MODELS. ZONAL FLOW ALOFT WILL LIMIT PRECIP POTENTIAL OVR THE PLAINS TODAY...BUT THERE IS ENOUGH INSTABILITY AND MOISTURE TO JUSTIFY AT LEAST MENTIONABLE POPS FOR THE I-25 CORRIDOR THROUGH THIS EVE. HRRR SUGGESTS TWO ROUNDS OR WAVES OF PRECIP...ONE THIS AFTERNOON PRIMARILY N OF HGWY 50...THEN ANOTHER OVER THE DVD AND PIKES PEAK REGION EARLY THIS EVE...WITH BOTH ZONES OF PRECIP MOVING EWD AT A DECENT SPEED. THIS SHOULD HELP LIMIT FLOOD POTENTIAL...BUT WILL HAVE TO WATCH THE BURN SCARS. GREATEST FLOOD THREAT CONTINUES TO BE OVR THE CONTDVD THROUGH THIS PERIOD. ROSE UPDATE ISSUED AT 742 AM MDT TUE SEP 9 2014 BROUGHT IN LATEST OBSERVATIONS AND BLENDED INTO SHORT TERM GRIDS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 442 AM MDT TUE SEP 9 2014 ...DISTURBANCE AND SUBTROPICAL MOISTURE TO MOVE THROUGH TODAY... AN UPPER LEVEL DISTURBANCE OVER NEVADA THIS MORNING WILL COMBINE WITH SUBTROPICAL MOISTURE COMING UP ACROSS ARIZONA TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN COLORADO TODAY. HARDEST HIT WILL BE AREAS ALONG THE CONTINENTAL DIVIDE. A SECONDARY MAXIMUM OF ACTIVITY WILL LIKELY DEVELOP OVER THE PIKES PEAK REGION DURING THE AFTERNOON AND EVENING HOURS. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL TEND TO BE RATHER SPOTTY. THE PRIMARY CONCERN TODAY IS THE POTENTIAL FOR LOCALIZED HEAVY RAIN AND FLASH FLOODING...ESPECIALLY ON BURN SCARS. PROBABLY THE MOST SUSCEPTIBLE SCAR TODAY WILL BE THE WEST FORK. THUS...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THERE. THE WALDO CANYON AND BLACK FOREST BURN SCARS PROBABLY HAVE THE SECOND GREATEST RISK TODAY. HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO BE A LOT LESS THEN LOCATIONS FARTHER WEST...SO NO WATCH FOR THOSE AREAS. NEVER THE LESS...CLOSE MONITORING OF THOSE AREAS WILL CONTINUE FOR THAT POSSIBLE HIT OR MISS STORM THAT COULD DEVELOP. TONIGHT...THE AXIS OF THE UPPER LEVEL DISTURBANCE WILL MOVE TO NEAR THE CONTINENTAL DIVIDE BY WEDNESDAY MORNING. THIS WILL KEEP THE SHOWER AND THUNDERSTORM THREAT GOING THROUGH MUCH OF THE NIGHT. THE SOURCE OF THE MOISTURE WILL BE TRANSITIONING OVER FROM SUBTROPICAL TO PACIFIC SO THE HEAVY RAIN AND FLASH FLOOD THREAT WILL DIMINISH. AS THE UPPER DISTURBANCE APPROACHES...A COLD FRONT WILL DROP SOUTH THROUGH THE EASTERN COLORADO PLAINS OVERNIGHT. THE FRONT MAY OR MAY NOT PRODUCE SOME LIGHT SHOWERS OR ISOLATED THUNDERSTORMS AS IT MOVES SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. MODELS HAVE BEEN BACK AND FORTH ON THIS...WITH THE LATEST RENDITION LEANING MORE TOWARD NAY RATHER THAN YEA. WILL KEEP SOME LOW CHANCES FOR PRECIP IN ACROSS THE PLAINS OVERNIGHT TO REFLECT THE POSSIBILITY OF SOME LIGHT POST FRONTAL PRECIP. LW .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 442 AM MDT TUE SEP 9 2014 ...A BIG COOL DOWN FOR THURSDAY NIGHT AND FRIDAY ACROSS EASTERN COLORADO... WEDNESDAY-THURSDAY...MODERATE WEST TO NORTHWEST FLOW ALOFT IS PROGGED ACROSS THE AREA WEDNESDAY...AS AN UPPER TROUGH CONTINUES TO TRANSLATE ACROSS THE ROCKIES AND INTO THE HIGH PLAINS WEDNESDAY AFTERNOON. SOME DIFFERENCES ON TIMING OF SAID TROUGH AND ASSOCIATED COLD FRONT SLIDING DOWN THE EASTERN PLAINS WITH THE GFS AND ECMWF A TAD SLOWER THAN THE NAM. AT ANY RATE...WITH WAA AHEAD OF THE TROUGH PASSING SYSTEM AND ITS ASSOCIATED FRONT MOVING ACROSS THE AREA EARLY WEDNESDAY MORNING...HAVE KEPT SLIGHT POPS IN TACT ACROSS THE EASTERN MTS AND PLAINS THROUGH THE MORNING...WITH POPS CONFINED TO OVER AND NEAR THE HIGHER TERRAIN WEDNESDAY AFTERNOON AND EARLY EVENING WITH THE DEVELOPING UPSLOPE FLOW. TEMPERATURES ACROSS THE AREA TO COOL INTO THE MID 60S TO MID 70S ACROSS THE LOWER ELEVATIONS AND MAINLY IN THE 50S AND 60S ACROSS THE HIGHER TERRAIN. FLOW ALOFT PROGGED TO BECOME MORE WEST TO SOUTHWEST WEDNESDAY NIGHT AND THURSDAY...AS A STRONGER CANADIAN SYSTEM DIGS INTO THE NORTHERN ROCKIES...WITH ITS ASSOCIATED COLD FRONT PUSHING ACROSS THE NORTHERN HIGH PLAINS INTO NORTHEASTERN COLORADO BY LATE THURSDAY AFTERNOON. SHOULD SEE WARMING ACROSS THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY WITH THE DOWNSLOPE FLOW ALONG WITH MAINLY DRY CONDITIONS...SAVE A FEW POSSIBLE WAA SHOWERS...WITH THE BEST CHANCES OF PRECIPITATION EXPECTED BEHIND FROPA THURSDAY EVENING AND NIGHT. THURSDAY NIGHT-FRIDAY...STILL SOME DIFFERENCES ON PLACEMENT OF COLDEST AIR ASSOCIATED WITH THE CANADIAN SYSTEM...WITH THE GFS STILL THE WARMEST...BRINGING H7 TEMPS DOWN TO +2C ACROSS THE PIKES PEAK REGION BY 12Z FRIDAY...WHERE AS THE 00Z EC HAS H7 TEMPS OF -4C AND THE 06Z NAM NOW HAS H7 TEMPS BETWEEN -2C AND -4C. AT ANY RATE...SHOULD SEE STRONG FRONTAL PUSH ACROSS THE EASTERN PLAINS THURSDAY EVENING WITH SOUNDINGS INDICATING LOWER LEVELS QUICKLY SATURATING BEHIND THE FRONT. THIS ALONG WITH WESTERLY MID LEVEL WAA...SHOULD ALLOW FOR SCATTERED SHOWERS DEVELOPING ACROSS THE EASTERN MTS AND PLAINS THURSDAY EVENING AND NIGHT...WITH SHOWERS DIMINISHING FROM WEST TO EAST THROUGH THE DAY FRIDAY. HAVE CONTINUED TO TREND TEMPS DOWN THURSDAY NIGHT WITH SOME WET SNOW SHOWERS POSSIBLE AND TEMPS AT OR SLIGHTLY BELOW FREEZING ACROSS THE TELLER COUNTY AND NORTHERN PORTIONS OF EL PASO COUNTY AND A COLD RAIN ACROSS THE REST OF THE PLAINS. HAVE ALSO TRENDED TEMPS SLIGHTLY DOWNWARD ON FRIDAY...ESPECIALLY ACROSS THE EASTERN PLAINS...WITH HIGHS MAINLY IN THE 50S (SOME 20-30 DEGREES BELOW SEASONAL NORMS) WITHIN COOL UPSLOPE FLOW. FRIDAY NIGHT-MONDAY...A WARMER AND DRIER WEATHER WESTERLY FLOW PATTERN LOOKS TO BE IN THE OFFING THROUGH THE WEEKEND. THE LATEST GFS IS A TAD MORE AMPLIFIED INDICATING MORE NORTHWEST FLOW ALOFT AND A FEW EMBEDDED SHORT WAVE RIPPLING ACROSS THE AREA THROUGH THE PERIOD. MODEL CONSENSUS KEEPS MAINLY SLIGHT POPS OVER AND NEAR THE HIGHER TERRAIN THROUGH THE PERIOD...AND TEMPERATURES WARMING BACK TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 442 AM MDT TUE SEP 9 2014 A MIXED BAG OF WEATHER TODAY WITH AN UPPER DISTURBANCE COMBINING WITH SUBTROPICAL MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. PRIMARY CONCERN TODAY IS FOR STORMS PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING. POSSIBILITY OF MVFR/IFR/LIFR CONDITIONS IN STORMS...MAINLY ALONG THE CONTINENTAL DIVIDE...AND ALSO AROUND THE PIKES PEAK REGION DURING THE AFTERNOON AND EVENING. ELSEWHERE...SUCH CONDITIONS SHOULD BE FAIRLY SPOTTY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>061-066>068. && UPDATE...ROSE SHORT TERM...LW LONG TERM...MW AVIATION...LW
Hazardous weather outlook, Sep 9, 6:15 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT TUE SEP 9 2014 COZ058>089-093>099-101215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 615 AM MDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE FROM THE PACIFIC AND SUBTROPICAL MOISTURE MOVING UP FROM ARIZONA WILL COMBINE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...MAINLY ON AREA BURN SCARS. THE HARDEST HIT AREA TODAY IS EXPECTED TO BE THE CONTINENTAL DIVIDE. AN AREA OF SECONDARY CONCERN WILL BE THE PIKES PEAK REGION DURING THE AFTERNOON AND EVENING HOURS. THE WEST FORK BURN SCAR IS PROBABLY MOST SUSCEPTIBLE TO FLASH FLOODING TODAY...FOLLOWED BY THE WALDO CANYON AND BLACK FOREST SCARS. ELSEWHERE...ANY OCCURRENCES OF HEAVY RAIN OR FLASH FLOODING ARE EXPECTED TO BE SPOTTY. OTHER WEATHER HAZARDS POSSIBLE WITH STORMS TODAY WILL INCLUDE LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEATHER SYSTEM WILL CONTINUE TO LIFT OUT ACROSS EASTERN COLORADO EARLY WEDNESDAY...WITH A FEW SHOWERS POSSIBLE THROUGH THE MORNING HOURS. A FEW SHOWERS...ALONG WITH AN ISOLATED THUNDERSTORM...WILL REMAIN POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS WEDNESDAY AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM ANY STORM WILL BE CLOUD TO GROUND LIGHTNING. ANOTHER STRONGER WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...BRINGING MORE SHOWERS TO THE AREA...ALONG WITH THE POTENTIAL FOR LIGHT SNOWFALL AND FREEZING TEMPERATURES TO THE PIKES PEAK REGION AND THE PALMER DIVIDE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE CONTINENTAL DIVIDE AND PIKES PEAK REGION THROUGH THIS EVENING. 50/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:11 PM MDT | Special Weather Statement | PUB | Las Animas | 94 min |
| Sep 8, 7:57 PM MDT | Special Weather Statement | PUB | Teller | 78 min |
| Sep 9, 1:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Sep 9, 2:58 PM MDT | Special Weather Statement | PUB | Elbert | 32 min |
| Sep 9, 5:06 PM MDT | Special Weather Statement | PUB | Kiowa | 84 min |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.